aios-scientificcommittee.org
April 18, 2014, 08:23:58 AM *
Welcome, Guest. Please login or register.

Login with username, password and session length
News: Dear Seniors / Colleagues

This forum has been disseminating information for the past 6 years. The amount of scientific deliberations done by this forum is immense.

To increase the user base and user friendliness we have decided to migrate our forums to LinkedIn, harnessing the power of social media.  With this shift, we are sure that the members would find easier to post their queries and share their views.

The existing posts in this forum shall remain for the users to view anytime.

To visit the new forum, click here


Dr. Lalit Verma
Chairman, Scientific Committee - AIOS
 
   Home   Help Search Login Register  
Pages: [1]
  Print  
Author Topic: Query NO: 344 - Rebound Iritis after cataract surgery  (Read 2852 times)
admin
Administrator
Hero Member
*****
Posts: 2062


View Profile Email
« on: November 06, 2009, 08:12:10 AM »

         

Respected Ophthalmologists in India,
I & few of my ophthalmic colleague have experienced increase in number of Rebound Iritis after cataract surgery. this usually experienced when we start tapering of steroid drops. this patient appears to us usually in second, third or fourth week post-operatively. previusly this was about 5-10% but now this has exceeds 25% in our practice. what is the experience of other surgeons? One possible conclusion we have reached together is - the poor quality of steroid or steroid-antibiotic combination. because these incidences increased after the drugs was covered under DPCO, and the cost go down to nearly Rs.10 to 15. Many manufacturers had stopped the production of this drug. Few who are still producing - maintaining the quality standard or not - we don't know. Whether there is any checking body to maintain the quality of drugs manufactured under DPCO? Should we suggest to remove either dexamethasone or prednisolone from the DPCO? so that we have at list one good drug in our regime.  whether our association has to take any active step with central government for this? because the ultimate sufferer is the patient & his doctor........that is us. I request all - please add your experience in this list, so that we can come to the difinite conclusion.

Dr. Ashish Gajjar,
Surat.

Responses:

No:1


Dear Dr Ashish Gajjar,
We are not getting this problem. May be the viscoelastic batch is responsible. The cause for this type of uveitis is not known. Please refer to article "Late recurrent uveitis after phacoemulsification. Published in IJO Vol. 52, No.2, June 2004".
 
Regards
Dr P K Saraf.

No:2


Dear Dr Ashish
Rebound iritis in a case of cataract surgery may be partly due to poor quality of drops as you mention but fortunately some good companies have restarted to make steroid prepartion in 10ml packings due to which they are out of DPCO at least for now.
One reason for rebound uveitis which i think may be responsible is using IOL's which may be substandard. I had used one particular IOL in 10 cases. 4 cases out of these had iritis which did not settle even upto 6 months after surgery. Iritis came up every time the steroids were stopped. No other cause ocular or systemic of prolonged uveitis could be found. One of these cases went on to develope CME. No other case in the same period with a different IOL had similar problems. I have discontinued use of those IOL's. Maybe if you look back you and your colleague may find similar issues with IOL.

Dr. Anshuman Agrawal
Kanpur.

No:3

Dear sir,
you are right. i have found a middle way. i start ketorolac  15 days after surgery in addition to tapering steroids. no use arguing with the companies.

Dr.Dharmesh
Surat.


No:4


Dear Ashish gujjar,
I have also noticed an increase in the rebound iritis following stoppage of topical steroids 6 wks after surgery. Though i do not have the statistics with respect to numbers there has definitely been an increased frequency. I now have switched over to NSAID from the 4th week and taper it off. this has given better resultsand the rebound has decreased.

Dr.B.NShiva prasad
Hassan


No:5

Dear  Dr. Ashish,
My  observation  is  as  follows
@ This  late  iritis  is  probably  due  to  TASS., so  remove  thoroughly  residual  OVD. Thoroughly  clean  phaco  tubings  by  air ( preferably  by  yourself  and  not  by  OT  staff ).
@ I  prefer  Dexamethasone  then  prednisolon. Good  brands  are  available.
@ Give  antibiotic + steroid  combination  in  tapering  doses.

DR.DHAVAL B.RAIJIWALA
DR.NITA D.RAIJIWALA
SURAT.

Expert Comment:

Dear Dr. Ashish
I can fully agree with you. The suggestion NSAID is from the 2nd week is what we do now. However I am forwarding this experience to the ethical committee of AIOS and other members of the Governing Council, AIOS for their action.

Regards
Dr.Debasish Bhattacharya
Logged
Pages: [1]
  Print  
 
Jump to:  

Powered by MySQL Powered by PHP Powered by SMF 1.1.10 | SMF © 2006-2008, Simple Machines LLC Valid XHTML 1.0! Valid CSS!